MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINI MOTOR DRIVE UNIT EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. MINI MOTOR DRIVE UNIT EP-1; SAW, POWERED, AND ACCESSORIES
Model Number 7205357
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issues were observed.A functional evaluation revealed a jammed motor/blade stall error.The complaint was confirmed and the root cause has been associated with a mechanical component failure.A review of manufacturing records found the device has been in service for over 5 years, thus any malfunction presented at this point in time would not be related to the manufacture of the product.A complaint history review concluded this was a repeat issue.Factors that could have contributed to the reported event include corrosion in the gearbox/motor assembly from cleaning and sterilization methods and the chemicals involved over a period of time or one or more of the motor phases shorting out.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the motor drive unit was not turning on.The incident occurred before the procedure; no complications were reported.Results of investigation have concluded that this unit had a jammed motor/ blade stall which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
MINI MOTOR DRIVE UNIT EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10669625
Report Number1643264-2020-01488
Device Sequence Number2881668
Product Code HAB
UDI-Device Identifier03596010251800
UDI-Public03596010251800
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205357
Device Catalogue Number7205357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1